hi doctors,I'm on 40mg Accutane for 4 months ,I'm on my third month ,my liver its high, but mi doctor wants to put me on 80 mg for 7 months ...I'm scared, my weight its 160. I'm already feeling joints and muscle pain,,,is that right?please help.thank you
Is it OK to Increase My Accutane to 80 mg?
Doctor Answers (2)
High dose Accutane (isotretinoin): Is it safe to double dose if having symptoms?
If the doctor prescribing your Accutane is not a board-certified dermatologist, I recommend you see a board-certified dermatologist who has experience with Accutane, in person, in the office, to have the conversation about whether it is appropriate for your doctor to double your dosage. Accutane is a complex medication with many side effect risks which is only appropriate to treat recalcitrant (hard to fix) acne. You are describing a "high liver", by which I assume you mean high liver enzyme blood levels, and joint and muscle pain. No internet question and answer by doctors who don't know every detail of your personal health history and your actual blood test results could answer this appropriately. Please find a second opinion in person. You are right to question this, but that doesn't mean it's a wrong choice if your situation warrants it and the medication is carefully managed by an experienced dermatologist.
Web reference: http://www.ArtofDermatology.com
Accutane Treatment Needs Close Physician Supervision
Accutane is a serious medication with serious side effects and patients who take this medication need to do so under the supervision of a dermatologist. The goal for Accutane treatment is 1mg/kg for 5 months, but this is not without caveats. We will decrease dosing if a patient is experiencing side effects such as joint and muscle pains. Liver enzyme elevation should definitely be taken into consideration by your physician prior to increasing your dose as this could cause the enzymes to rise even higher. Make sure you discuss all options with your physician.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.